Jump to content

Photo

Spironolactone And Yaz

spironolactone bcp accutane isotretinoin yaz aldactone spiro

This topic has been archived. This means that you cannot reply to this topic.
8 replies to this topic

#1 ms_mees

ms_mees

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Gallery Images: 17
    Blog Entries: 18
    Likes: 0
About Me
  • Joined: 09-April 10

Posted 22 March 2012 - 01:35 PM

Hello, this is my first forum post!

A little background on me, I'm 29 years old and have been dealing with moderate to severe cystic acne for many years, with a few good years in between. I've been on and used just about every acne medication under the sun. I've been on Accutane twice. I came off my last treatment about 10 months ago. The results lasted about 5-6 months but the last 4-5 months, it's been coming back. I was on Trisprintec and minocycline for a few months and that sorta seemed to help keep it at bay. But then I ran out of my sample packs and screwed up my BCP and my skin went sorta nuts after that.

I saw my Derm last week and she's started me on Yaz BC and 100mg Spironolactone daily. I've been on this combo for a total of 5 days. My skin is breaking out something fierce. Does anyone know if initial breakout is common with this sort of treatment with just so little days in? When can I expect to see some change in my skin? If you can give me some insight, I'd really appreciate it. Thanks in advance for your help.

#2 the uphill battle

the uphill battle

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 301
    Gallery Images: 3
    Likes: 49
About Me
  • Joined: 23-April 10

Achievements

     

Posted 22 March 2012 - 02:10 PM

I had IBs when I first started Spiro, as well. From what I gather, it's fairly typical. My skin drastically changed for the better after about 5-6 months. I've been on it now for over 2 years and don't intend to ever get off it, except for when I plan on getting pregnant. For some people, spiro is a miracle drug completely curing them of their acne, but be patient. I've heard it taking as long as 9 months to really show results. I've also learned that it's very important to take your doses at the same time everyday, be consistent.

Goodluck to you, I hope it's the answer you've been looking for!

#3 ms_mees

ms_mees

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Gallery Images: 17
    Blog Entries: 18
    Likes: 0
About Me
  • Joined: 09-April 10

Posted 22 March 2012 - 05:29 PM

I had IBs when I first started Spiro, as well. From what I gather, it's fairly typical. My skin drastically changed for the better after about 5-6 months. I've been on it now for over 2 years and don't intend to ever get off it, except for when I plan on getting pregnant. For some people, spiro is a miracle drug completely curing them of their acne, but be patient. I've heard it taking as long as 9 months to really show results. I've also learned that it's very important to take your doses at the same time everyday, be consistent.

Goodluck to you, I hope it's the answer you've been looking for!


Hi and thanks for the reply. So I should be expecting these gnarly breakouts for 5-6 months? Or am I misunderstanding?

#4 the uphill battle

the uphill battle

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 301
    Gallery Images: 3
    Likes: 49
About Me
  • Joined: 23-April 10

Achievements

     

Posted 23 March 2012 - 09:03 PM

I think everyone's different, but I didn't have horrible breakouts the entire first 6 months, no. I think I had maybe 2 really bad ones amongst manageable ones, but it was smooth sailing after that. It's definitely worth the wait.

I also remember it making me feel tired in the beginning, but I feel absolutely nothing when I take it now. I'm on 200mg/day. It lowered my blood pressure and also led me to lose 10lbs without doing a thing, which was a nice side effect.

Let me know if there's any other questions I can answer for you. :)

#5 ms_mees

ms_mees

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Gallery Images: 17
    Blog Entries: 18
    Likes: 0
About Me
  • Joined: 09-April 10

Posted 26 March 2012 - 11:55 PM

I think everyone's different, but I didn't have horrible breakouts the entire first 6 months, no. I think I had maybe 2 really bad ones amongst manageable ones, but it was smooth sailing after that. It's definitely worth the wait.

I also remember it making me feel tired in the beginning, but I feel absolutely nothing when I take it now. I'm on 200mg/day. It lowered my blood pressure and also led me to lose 10lbs without doing a thing, which was a nice side effect.

Let me know if there's any other questions I can answer for you. Posted Image


Are or were you taking anything else with it? Antibiotics, BCP, topical rx?
Thanks for your help! :)

#6 the uphill battle

the uphill battle

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 301
    Gallery Images: 3
    Likes: 49
About Me
  • Joined: 23-April 10

Achievements

     

Posted 27 March 2012 - 08:18 PM

I haven't been taking anything else in addition to it and It's made my skin SO much more manageable, not perfect, but 100x better than it was.

#7 Beautyaddict888

Beautyaddict888

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 02-April 12

Posted 02 April 2012 - 04:48 PM

Hey you guys,

So I've recently started Spironolactone in combination with Ortho tri-cyclen lo. I've been on this for about almost two weeks. I DID experience an initial breakout but i was thinking it may be due to my hormones adjusting to the pill. I stil have some pimples on my face from previously, before i started spiro and birth control but they are slowly starting to dry up. I also realized that after taking Spironolactone, my skin isn't as oily as it used to be. BTW, i had REALLY oily skin. I would use blotting sheets like every 30mins...it was horrible...but now I may be down to TWO in one day...which is AWESOME!! Posted Image I take 100mg daily. At first, I was scared to take the high dose so i started to increase it from 25mg. Spiro isn't giving me any bad side effects AT ALL (other than my initial breakout) My hair is ALSO less oily...which was surprising bc after just one day or even the same night, my hair would slowly get gross.
But I hope you don't give up!! 5 days is seriously too soon to judge...I say give it about two months or longer. Any other questions, let me know!

#8 Stephanie31

Stephanie31

    New Member

  • Members
  • Posts & Likes
    Posts: 6
    Likes: 1
About Me
  • Joined: 22-April 12

Posted 25 May 2012 - 09:12 PM

How are you travelling with this treatment?
I have been on 100mg spiro + yasmin for just over 7 weeks now.
At first I had a huge breakout which gave me little faith of it actually working.
I went on roaccutaine 3 years ago which cleared my skin up and only lasted about 6 months.
The break out from roaccutaine was so much worse than my couple of weeks with spiro + yasmin.
I can say now at nearly 8 weeks later my skin is about 95% clear!
I haven't had an active pimple for the last 3 days and it's just looking better by the day!
No side effects from either medications.
I have also been doing a dermaquest pumpkin peel once a week on a 6 week course which has helped soothe the skin and reduce the redness. My skin feels so soft and clear. I can't wait to see what it looks like after 3-6 months of being on it.

#9 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 2,999
    Likes: 414
About Me
  • Joined: 06-June 11

Posted 21 June 2012 - 12:27 PM

I have been on 100mg spiro for 4 months. I started clearing at month 3. Had the worst skin of my life months 1-3 though. Part of it was I started Retin A at the same time and had an awful IB from it.

Can't comment on spiro mixed with Yaz, though. I almost went on Yaz, but then a 23 year old friend of mine got a pulmonary embolism from it. No family history of blood clotting. I then found out how often Yaz has been sued and just went on the spiro instead.